View Complete Reference

Khosravani, A and Rasinariu, C (2013)

n-Digit Benford Distributed Random Variables

Advances and Applications in Statistics, 36, pp. 119-130.

ISSN/ISBN: Not available at this time. DOI: Not available at this time.

Abstract: The scope of this paper is twofold. First, to emphasize the use of the mod 1 map in exploring the digit distribution of random variables. We show that the well-known base- and scale-invariance of Benford variables are consequences of their associated mod 1 density functions being uniformly distributed. Second, to introduce a new concept of the n-digit Benford variable. Such a variable is Benford in the first ndigits, but it is not guaranteed to have a logarithmic distribution beyond the nth digit. We conclude the paper by giving a general construction method for n-digit Benford variables, and provide a concrete example.

@article{, title={n-digit Benford distributed random variables}, author={Khosravani, Azar and Rasinariu, Constantin}, url-={}, journal={Advances and Applications in Statistics}, volume={36}, year={2013}, pages={119--130}, }

Reference Type: Journal Article

Subject Area(s): Probability Theory